MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an embolization of the right internal iliac artery, the hub separated from a flexor high-flex ansel guiding sheath upon removal of an unspecified catheter through the sheath.Another flexor sheath of a different size and type was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information received 07feb2022.The access site was the left common femoral artery and the sheath was in place for 30 minutes.The dilator was not in place when the separation occurred, however, a wire guide was in place.Normal resistance was felt during removal and the anatomy was tortuous.The patient lost 100 milliliters of blood.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9, d10, h3: device evaluated by mfg = other (81) - device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an embolization of the right internal iliac artery, the hub separated from a flexor high-flex ansel guiding sheath upon removal of another manufacturer's catheter through the sheath.The access site was the left common femoral artery and the sheath was in place for 30 minutes.The dilator was not in place when the separation occurred, however, a wire guide was in place.Normal resistance was felt during removal and the anatomy was tortuous.The patient lost 100 milliliters of blood.Another flexor sheath of a different size and type was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu) manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook in the used condition.The side arm was separated from the sheath.In response to this incident, cook completed a review of the device history record (dhr).The dhr for the complaint lot had no relevant non-conformances.A sub assembly lot associated with the complaint lot reported one relevant non-conformance for hub detached in 5 devices, all of which were scrapped.A database search for complaints on the reported lot found no additional complaints reported from the field.Although this non-conformance was relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: "warnings¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ ¿sheath removal¿ ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded an unintended user error that contributed to this failure mode.The dilator was not reinserted prior to removal of the sheath per the ifu.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13258388
Report Number1820334-2022-00060
Device Sequence Number1548274
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)230818(10)13375233X
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model NumberG49045
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Device Lot Number13375233X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/07/2022
04/06/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date03/07/2022
04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT DIAGNOSTIC CATHETER; MWCE-35-10/5-TORNADO; MWCE-35-7-10-NESTER; MWCE-35-7-8-NESTER
Patient Age75 YR
Patient SexUnknown